MAUDE Adverse Event Report: THE BINDING SITE LIMITED OPTILITE ANALYSER

THE BINDING SITE LIMITED OPTILITE ANALYSER
Model Number IE700
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Serious Injury
Event or Problem Description
This event did not occur in the usa.We are submitting this report because the event occurred at a healthcare facility in the united kingdom, involving a device that is also marketed in the usa.On 6th december 2024 (the manufacturer's date of awareness), a customer informed the binding site (tbs) that they observed results being reported as double what was expected.The dilution factor sent to the optilite was "1" instead of the expected "0" per the optilite lis (laboratory information system) manual (ins700.Lis).An initial review by the customer identified seven impacted samples dating back to (b)(6) 2024.Further investigations revealed that 146 test requests had been impacted since (b)(6) 2024.Investigations concluded that there was no malfunction of the optilite analyser involved in the incident.The analyser is working as expected.The issue is anticipated to be due to an incorrect lis/middleware request, where a dilution factor of "1" was added instead of "0" as recommended in the optilite lis manual.Although no harm has been reported to date, the incident is being reported as a precaution due to the potential for an erroneous two-fold increase in results caused by incorrect lis/middleware requests.The highest risk classification associated with any tbs optilite assay is class ii and the highest severity of harm that could be assigned to the associated potential hazard would be categorised as serious.Therefore, if this incident were to recur, it could possibly impact results on any optilite assay, potentially causing or contributing to serious injury.

Brand Name
OPTILITE ANALYSER
Common Device Name
OPTILITE ANALYSER
Manufacturer (Section D)
THE BINDING SITE LIMITED
8 calthorpe road
edgbaston
birmingham, b15 1qt
UK 
MDR Report Key21068423
Report Number2083566-2024-00004
Device Sequence Number8408977
Product Code JJE
UDI-Device Identifier05051700020893
UDI-Public05051700020893
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/03/2024
Report Date (Section F) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberIE700
Device Catalogue NumberIE700
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date12/06/2024
Device Age4 YR
Event Location Other
Date Report to Manufacturer01/03/2025
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date01/03/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Date Report Sent to FDA01/03/2025